MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565020
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral duodenal stent was to be implanted in the intestinal tract to treat stenosis secondary to metastasis of the left colon tumor during an endoscopic intestinal stent implantation procedure performed on (b)(6) 2023.During the procedure, the stent was noted to be bent and kinked after placement.Subsequent remediation was carried out.The stent was removed from the patient, and the procedure was completed with another wallflex enteral duodenal stent.There were no patient complications reported as a result of this event, and the patient's condition after the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral duodenal stent was to be implanted in the intestinal tract to treat stenosis secondary to metastasis of the left colon tumor during an endoscopic intestinal stent implantation procedure performed on (b)(6) 2023.During the procedure, the stent was noted to be bent and kinked after placement.Subsequent remediation was carried out.The stent was removed from the patient, and the procedure was completed with another wallflex enteral duodenal stent.There were no patient complications reported as a result of this event, and the patient's condition after the procedure was reported to be stable.***additional information received on february 28, 2024 and march 20, 2024*** it was reported that the stent was successfully deployed and implanted inside the patient when the stent was found to be deformed, bent, kinked, and not fully deployed.The stent was not removed from the patient and a second stent was inserted to help keep it deployed.It was reported that surgery will be performed later.In addition, it was reported that the patient has ileus and that it is not an underlying condition.However, there is no was information regarding the exact relationship between the patient's condition of ileus and the wallflex enteral duodenal stent and if an intervention was required.
 
Additional Manufacturer Narrative
Blocks b5 and h6 have been updated with the additional information received on february 28, 2024.Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18771230
Report Number3005099803-2024-00555
Device Sequence Number7701514
Product Code MUM
UDI-Device Identifier08714729456490
UDI-Public08714729456490
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberM00565020
Device Catalogue Number6502
Device Lot Number0029507183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale
Patient Weight60 KG